Increasingly desperate, frustated and very scared

My name is Tim.

This particular episode is approaching 2 months. Things
seem to be getting worse; not better.

I have an almost continuous pain left temple/left eye.
Sometimes I can keep it in check with ice. Don’t sleep very much any more because I’m afraid to go without the ice. Generally if I can’t get it under control it morphs into severe attack.


Some success with imitrex, maxalt but of course am not provided with enough to take for a daily major attack.

Have been to ER four times in past month. I’m 61 and never was habitual ER visitor. Most recent visit was getting some of that “oh, you again” attitude.

My parents are 86; mom has dementia and instead of helping them I’m more of the problem than the solution.

I’m terrified of the headaches and the increasing
lack of hope.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (4)
  • Katie M. Golden moderator
    5 years ago

    Tim,
    Julie is very right about you potentially having medication overuse headache. Depending on what you’re taking and the frequency, you could be giving yourself more headaches. It’s hard to cut back on the usage when you’re hurting so much, but it can help in the long run. Here’s some more info:
    http://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/

    Of course, this may not be your issue and your headaches could be morphing into different patterns. I also encourage you to seek out a Headache Specialist and not just a neurologist who can help give you the appropriate care and attention you need. Here’s a list of all Headache Specialists in the US: http://www.ucns.org/globals/axon/assets/10300.pdf

    Take care!
    -Katie

  • Jules2dl
    5 years ago

    Another thing to think about, which just occurred to me, is that you should keep track of your triptan and other abortive medication use. Almost any med you use too often you risk getting a medication overuse, or rebound, headache from. I urge you to talk to your Doctor.

  • Jules2dl
    5 years ago

    Tim,
    I can totally sense your fear. Have you always had migraines? It sounds as though this attack is very different from other attacks you have had. Have you spoken with your physician about it? Or have the ER doctors you have seen checked you out with an MRI or CT scan to make sure that God forbid this isn’t something else other than a migraine? I think this is something you need to do as soon as possible.
    Any time you have a headache that is different or worse than your typical migraines, you really need to consult a physician. If this headache you describe has gone on for over 2 months, is getting worse and not better, is not responding to tryptans, I’d go back to the ER right now and have them check you out for an aneurism or tumor. I don’t want to scare you, but obviously you must be already thinking along those lines because you’re frightened already. I’ll pray for you.
    Julie

  • Tim author
    5 years ago

    Jules,
    Thank you for replies and concern. CT scan negative.
    Biggest improvement so far was valium for a few days.
    I asked for that because in the ER ativan was very helpful.
    Anxiety issues in the past; think tension/anxiety is
    trigger.
    Of course, had to argue with Dr. about it. Understand valium is not a good long-term option but looking for short-term help while trying to get stabilized.
    Again, thank you.
    Tim

  • Poll